Friday, October 02, 2009

Between a Rash & a Hard Place

Dear Medingo,

I think that overall, your product is quite novel. When I first slapped on the trial-sized pod, I loved the (relative) smallness...the ability to side bolus, the fact that you can semi-disconnect + peel off the infusion part without having to toss the entire pod. I don't think the Omnipod has those options.
I think you're on to something there.

You can see the demo on Youtube:

But after 2 days, I removed the set, because the tape(set base) was half off anyway. And was greeted with this:

A very large,itchy, uncomfortable, raised, rash. I haven't had such a rash since I used the quicksets(some 8 years ago),and the thing took an entire month of hydrocortisone therapy to completely resolve.

So I don't know what you put on your tapes, but I don't think your system is for me. Maybe I'm just unlucky, maybe some factory worker inadvertently spilled cayenne pepper on that one set.I don't think I'll be trying another one to see if the reaction repeats itself. I don't know if putting an tegaderm type dressing under the set is possible, it doesn't look like the short insertion tube would go through it.

Sincerely,

A person with diabetes

4 comments:

phonelady said...

the same thing happened to me. I was shocked to read this .Let me know if you write a letter to the company for real and please let me know their response .

type1emt said...

Wow, really? I definatly have to write a letter to the company now!

Cherise said...

Yikes! I'm glad you likes the solo; sucks that it gave you a rash.;(

Scott K. Johnson said...

Ouch! That looks uncomfortable!